# SDR 2005FA0000812

- Difficulty date: June 7, 2005
- Submitted: June 7, 2005
- Operation: General aviation
- Aircraft: N1169G
- Make and model: Amtr LANCAIRES
- Aircraft serial: ES063FB
- Aircraft time: 150 hours
- Engine: Cont TSIO360CB
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Landing Gear
- Condition: Vibrates
- Location: Nose
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

SEVERE NOSE GEAR SHIMMY DURING LANDING.  NOSE GEAR STRUT SERVICED WITH MIL-H-5606, REQUIRED 30-WT FORK OIL.  NEXT FLT A SEVERE SHIMMY AGAIN.  INSP REVEALED ENG MOUNT BROKEN 6 PLACES AS A RESULT.  ENG MOUNT & NOSE GEAR STRUT REPLACED, ON NEXT FLT, A SEVERE NOSE GEAR SHIMMY ENCOUNTERED.  INSP DISCLOSED NOSE GEAR STRUT HOT TO TOUCH & COLOR OF OIL CHANGED.  COWLING BURNED NEAR TURBO CHARGER.  STANDARD LANCAIR ES COWLING WAS NOT DESIGNED FOR A TURBOCHARGED ENG INSTALLATION.  HEAT WITHIN COWL TRANSFERS INTO NOSE GEAR STRUT & HEATS STRUT & OIL TO A TEMP THAT RENDERS INTERNAL SHIMMY DAMPENING SYS INEFFECTIVE & DAMAGES OLEO STRUT.  TELEDYNE TSIO-360 SERIES ENGINE IS NOT AN ENGINE INSTALLATION RECOMMENDED BY LANCAIR.
